Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 31, 2007, 9:21 PM CDT for Will County, Illinois. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 9:21 PM CDT (02:21 UTC)
- Expired
- Mar 31, 2007, 10:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Will County, IL
The radar
The Chicago radar (KLOT), 18 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:29 PM CDT | TSTM WND GST 62 | Joliet, IL | |
| Mar 31, 9:45 PM CDT | TSTM WND DMG | Braidwood, IL | TREE BRANCHES ON ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 8:33 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 010222
SVRLOT
ILC197-010315-
/O.NEW.KLOT.SV.W.0013.070401T0221Z-070401T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
921 PM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILL COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 1015 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
PLAINFIELD TO CHANNAHON TO 8 MILES SOUTH OF BRAIDWOOD...AND MOVING
NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINFIELD...AND JOLIET BY 935 PM...
ROMEOVILLE...NEW LENOX...MANHATTAN...AND LOCKPORT BY 940 PM...
MOKENA...AND BOLINGBROOK BY 945 PM...
FRANKFORT BY 950 PM...
PEOTONE BY 1000 PM...
VERY HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN
A STURDY BUILDING...SUCH AS A BASEMENT OR A SMALL INTERIOR ROOM.
LAT...LON 4170 8827 4137 8827 4119 8825 4121 8804
4131 8801 4131 8756 4143 8752 4145 8778
4157 8794 4172 8810
$$
MARSILI/HALBACH3 follow-up statements
000
WWUS53 KLOT 010241
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
940 PM CDT SAT MAR 31 2007
ILC197-010315-
/O.CON.KLOT.SV.W.0013.000000T0000Z-070401T0315Z/
WILL IL-
940 PM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WILL COUNTY...
AT 939 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS. ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF MOKENA TO BOLINGBROOK TO FAIRMONT TO MANHATTAN TO 9
MILES SOUTHEAST OF SYMERTON..MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW LENOX AT 945 PM...
FRANKFORT...AND MOKENA BY 950 PM...
PEOTONE BY 955 PM...
MONEE BY 1000 PM...
UNIVERSITY PARK...AND BEECHER BY 1005 PM...
AT 935 PM...THERE WAS A REPORT OF A 62 MPH THUNDERSTORM WIND GUST AT
JOLIET.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4170 8827 4137 8827 4119 8825 4121 8804
4131 8801 4131 8756 4143 8752 4145 8778
4157 8794 4172 8810
$$
MARSILI/HALBACH000
WWUS53 KLOT 010301
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 PM CDT SAT MAR 31 2007
ILC197-010315-
/O.CON.KLOT.SV.W.0013.000000T0000Z-070401T0315Z/
WILL IL-
959 PM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WILL COUNTY...
AT 955 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM MOKENA TO 6 MILES WEST
OF MONEE TO PEOTONE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UNIVERSITY PARK...AND MONEE BY 1005 PM...
CRETE...AND BEECHER BY 1015 PM...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. AVOID WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4170 8827 4137 8827 4119 8825 4121 8804
4131 8801 4131 8754 4146 8753 4145 8778
4157 8794 4172 8810
$$
MARSILI000
WWUS53 KLOT 010318
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1017 PM CDT SAT MAR 31 2007
ILC197-010327-
/O.EXP.KLOT.SV.W.0013.000000T0000Z-070401T0315Z/
WILL IL-
1017 PM CDT SAT MAR 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR WILL COUNTY EXPIRED AT 1015 PM
CDT...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR WILL
COUNTY HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4170 8827 4137 8827 4119 8825 4121 8804
4131 8801 4131 8754 4146 8753 4145 8778
4157 8794 4172 8810
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:40 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 31, 6:40 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 640 PM CDT SAT MAR 31 2007 .DISCUSSION...AFTERNOON FCST CONCERN OVER EVENING THUNDERSTORMS AND ANOTHER POSSIBLE THUNDERSTORM THREAT ON TUESDAY PRECEDING A MAJOR SHIFT TOWARD COLDER WEATHER ARE THE FORECAST ISSUES THIS AFTERNOON. VIGOROUS VORTEX OVER KS/NEB WILL BEGIN TO WEAKEN AND MOVE NE TONIGHT. THIS WILL AID SFC COLD FRONT NOW OVER WRN MO TO SWING RAPIDLY ENE THROUGH NRN IL AND NW IN AFTER MIDNIGHT. SFC WARM FRONT HAS EASED NORTHWARD DURING THE MIDDAY WITH DEW POINTS RISING INTO THE 50S OVER MOST OF FCST. WIDESPREAD CLOUDS PERSIST ALBEIT WITH SOME HOLES FOR HEATING. WDLY SCTD SHOWERS AND FEW TSTMS HAVE BUBBLED UP. BLOW OFF FROM CONVECTION OVER ARK HEADING RAPIDLY NW THOUGH AND THIS WILL CUT OFF ANY FUTHER HEATING IN MANY AREAS REST OF THIS AFTERNOON. STILL..WILL WATCH BAND OF CONVECTION OVER WRN MO AS FOCUS FOR PUSH OF WESTERN COLD FRONT LATER TONIGHT. MODEL SOUNDING SHOW VERY MARKED VEERING SIGNATURE WITH NEAR SATURATION IN THE COLUMN AROUND 03Z. THIS COINCIDES WITH EXPECTED PUSH OF MAIN BAND OF RW/TRW DURING THE EVENING. MID LEVEL LAPSE RATES MAY STEEPEN SOME AND BULK SHEAR VALUES WILL MAX OUT ABOUT THIS TIME SO A BRIEF PERIOD/THREAT OF TSTMS WITH PERHAPS HAIL AND LOCAL HEAVY SHOWERS IS REASONABLE BETWEEN 00-06Z. TRAILING AIRMASS FROM THE CENTRAL AND SRN PLAINS IS MODESTLY MILD SO TEMPS SUN MAY BE CLOSE TO THOSE OF TODAY. FEW SHOWERS CONTINUING IN CYCLONIC BACKWASH FLOW. THE NEXT SHORT WAVE IN A SOMEWHAT ZONAL FLOW APPROACHES TUESDAY. TIME OF DAY WILL BE KEY TO TSTM THREAT BUT SYSTEM IS PROGRESSIVE AND HAS GOOD UPPER LEVEL SUPPORT. THIS MAY OFFSET MARGINAL MOISTURE INFLOW. THIS MID WEEK SYSTEM USHERS IN A PATTERN CHANGE AS TUE TROUGH DEEPENS OVER THE EASTERN STATES AND EASTERN CANADA. THIS HAS BEEN ADVERTIZE FOR MANY RUNS NOW. INCREASING AMPLITUDE UPSTREAM FROM THIS TROUGH WILL LIKELY MAINTAIN A COLD NW FLOW INTO EASTER WEEKEND. TEMPS DURING THIS PERIOD WIL BE BELOW BELOW AVE WITH AT LEAST A COUPLE NIGHTS OF FROST/FREEZG TEMPS. NEAR TERM CONDITIONS WILL BE MONITORED FOR CONVECTION THIS EVENING. MOS TEMPS/POPS LOOK REASONABLE AT THIS TIME. KML && .AVIATION DISCUSSION FOR 00Z TAFS... 640 PM CDT WARM FNTL BNDRY LAYING ACROSS NRN IL AND NWRN INDY FROM MLI TO VPZ. THIS BNDRY PUSHING NWD AND SHUD BE MOVING THRU TERMINALS EARLY THIS EVENING. SOME HAZE AND FOG NORTH OF THIS LINE SHUD IMPROVE WITH PASSAGE AS WINDS SHIFT FROM ESE TO MORE SLY DIRECTION. WIND SPEEDS FAIRLY BRISK OVERNIGHT FROM 15 TO 20 KTS IN RATHER TIGHT PRESS GRADIENT OUT AHEAD OF LOW PRES IN WRN IA. BEST CAPE ARE ALONG AND SOUTH OF THIS BNDRY BUT PERSISTENT CLOUD COVER OVER TERMINALS SO FAR CAPPING ANY MAJOR OUTBREAK LIKE THAT ALG MS RVR WHERE MOST ACTIVE AREA IS BREEDING AND SLOW EDGING EAST. RFD MAY SEE SOME SUN BFR IT SETS BUT NOT LIKELY FOR DPA AND ORD ON EAST. WILL SEE HOW MUCH STORMS STABLILIZE AT SUNSET...BUT FOR NOW AM CARRYING BEST CHANCE BTWN 02Z AND 05Z. CIGS GENERALLY VFR BUT VSBY MVFR TO HIGH IFR IN TSTMS BTWN THOSE HOURS. ASSOCIATED COLD FRONT WITH THIS SYSTEM WRAPPING ACRS MO INTO WRN IL NOW AND SWINGING THRU ERN IL AS IT OCCLUDES AROUND MIDNGT WITH WINDS SHIFTING TO SW. LARGE PRESS RISES AND STRONG CAA SUNDAY INDICATING WINDS GUSTING TO 30 KTS ALL DAY FROM THE SW WITH LOW VFR CIGS THRU 00Z SUN EVENING. RLB && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Mar 31, 9:00 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 900 PM CDT SAT MAR 31 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-010930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 900 PM CDT SAT MAR 31 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS MOVING THROUGH NORTHERN AND CENTRAL ILLINOIS WILL PUSH NORTHEAST ACROSS THE OUTLOOK AREA EARLY TONIGHT...TAPERING TO SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY. THE NATURE OF ANY THREAT IS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE REQUESTED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-010930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 900 PM CDT SAT MAR 31 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A TORNADO WATCH IS IN EFFECT FOR SOUTHERN LAKE MICHIGAN UNTIL MIDNIGHT TONIGHT. STRONG WINDS WILL LIKELY PRODUCE HIGH WAVES IN AND AROUND THUNDERSTORMS. LARGE HAIL AND DANGEROUS LIGHTNING WILL ALSO BE AN OVERNIGHT THREAT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Mar 31, 8:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
844 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST TROY GROVE 41.47N 89.08W
03/31/2007 E65 MPH LA SALLE IL TRAINED SPOTTER
SOME TREE LIMBS DOWN.
&&
ALLSOPPLocal storm report, Mar 31, 8:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
851 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL OTTAWA 41.35N 88.84W
03/31/2007 M0.75 INCH LA SALLE IL TRAINED SPOTTER
40 TO 50 MPH WINDS. ON ROUTE 23 JUST SOUTH OF I-80.
&&
ALLSOPPLocal storm report, Mar 31, 8:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
853 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST COMPTON 41.69N 89.09W
03/31/2007 E65 MPH LEE IL TRAINED SPOTTER
TREE BRANCHES DOWN.
&&
ALLSOPPLocal storm report, Mar 31, 8:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND GST PAW PAW 41.69N 88.98W
03/31/2007 M70.00 MPH LEE IL TRAINED SPOTTER
&&
ALLSOPPLocal storm report, Mar 31, 9:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG SHERIDAN 41.53N 88.69W
03/31/2007 LA SALLE IL TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
&&
ALLSOPPLocal storm report, Mar 31, 9:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
921 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG NEWARK 41.54N 88.58W
03/31/2007 KENDALL IL TRAINED SPOTTER
ESTIMATED 70 MPH WINDS AND BRANCHES DOWN.
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:22 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 53 min |
| Mar 31, 8:26 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 49 min |
| Mar 31, 8:38 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 50 min |
| Mar 31, 8:54 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Grundy, Kane, Kendall, Lee, Ogle | 66 min |
| Mar 31, 9:09 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 44 min |
| Mar 31, 9:32 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 58 min |
| Mar 31, 9:37 PM CDT | Special Marine Warning | LOT | 113 min | |
| Mar 31, 9:52 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.